Hail, Walton
- When
- April 6, 7:30 PM EST
- Where
- Walton County, 1 mi S of Mossy Head
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.717, -86.333
Quarter size hail reported by a EMS unit on Interstate 10 near mile marker 73.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 6, 4:30 PM EST, 3 hours earlier.
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT WED APR 6 2005
.SYNOPSIS...
TORNADO WATCH NUMBER 132 HAS BEEN ISSUED OUR A FEW OF OUR SE AL AND
AND EASTERN FL PANHANDLE ZONES UNTIL 7 PM CDT. MOBILES RADAR SHOWS
CLUSTERS OF STORMS MOVING INTO THEIR CWA. EXTRAPOLATION SHOULD PLACE
THE LEADING EDGE INTO OUR WESTERN ZONES BY 5 OR 6 PM CDT.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE GFS TRACKS THE
STACKED SURFACE AND UPPER LOW CURRENTLY OVER EASTERN OKLAHOMA
EASTWARD INTO NORTHWEST MISSISSIPPI BY 12Z THU AND THEN INTO CENTRAL
SOUTH CAROLINA BY 00Z SAT. THE PRE-FRONTAL SQUALL LINE WILL MOVE
ACROSS OUR CWA AND THERE WILL BE A CONTINUED RISK FOR SEVERE
THUNDERSTORMS UNTIL THE PASSAGE OF THE COLD FRONT LATE THURSDAY.
SOME OF THE STORMS WILL ALSO PRODUCE VERY HEAVY DOWNPOURS AND
BECAUSE THE GROUND IS ALREADY NEARLY SATURATED AND RIVERS ARE
SWOLLEN FROM PREVIOUS RAINS...EVEN A COUPLE OF ADDITIONAL INCHES OF
RAIN COULD AGGRAVATE FLOODING. THUS A FLOOD WATCH HAS HAS BEEN
POSTED FOR TONIGHT. THE WATCH MAY EVENTUALLY NEED TO BE EXTENDED
BEYOND 12Z THURSDAY...ESPECIALLY AREAS EAST OF THE RIVER. WILL
DEFER THIS TO THE NEXT SHIFTS.
THE GFS SHOWS THE LOW LEVEL JET STRENGTHENING TO 50-60KTS OVER OUR
EASTERN ZONES ON THURSDAY ALONG WITH STRONG UPPER LEVEL DIVERGENCE.
THE TIME HEIGHT CROSS SECTIONS SHOW DEEP LAYER MOISTURE WITH VERY
IMPRESSIVE OMEGA FIELD PEAKING BETWEEN 06Z AND 12Z THURSDAY FOR
DOTHAN...AROUND 18Z FOR TALLAHASSEE AND AFTER 00Z FRIDAY FOR CROSS
CITY. WILL CONTINUE TO WORD ZONES ACCORDINGLY FOR THE SEVERE THREAT.
FOR FRIDAY...WE SHOULD HAVE CONSIDERABLE WRAP AROUND MOISTURE
PRODUCING LOW LEVEL CLOUDINESS. ADDITIONALLY...WE MAY SEE A FEW
SHOWERS AND THIS HAS ALREADY BEEN ACCOUNTED FOR IN THE GRIDS BY THE
PREVIOUS FORECASTER. WEAK RIDGING SURFACE AND ALOFT MOVES INTO OUR
AREA IN THE WAKE OF THE DEPARTING SYSTEM ON SATURDAY.
.LONG TERM...SUNDAY THROUGH WEDNESDAY...SURFACE HIGH PRESSURE WILL
BE CENTERED OVER THE MID ATLANTIC STATES SUNDAY AND MONDAY WILL
PROVIDE EASTERLY FLOW OFF THE ATLANTIC. THIS MAY RESULT IN A FEW
SHOWERS ACROSS OUR REGION BUT WILL SHOW SILENT 10% POP FOR NOW.
UPPER RIDGE WILL BUILD DURING THIS TIME AS THE NEXT CLOSED UPPER LOW
MOVES EAST FORM THE FOUR CORNERS REGION INTO NORTH TEXAS. THE GFSX
SHOWS THE UPPER LOW BECOMING STACKED WITH THE DEVELOPING SURFACE LOW
OVER EASTERN OKLAHOMA TUESDAY MORNING AND LIFTING THEM TO THE
NORTHEAST INTO THE MISSOURI VALLEY BY 00Z THURSDAY. THE ASSOCIATED
COLD FRONT SHOULD STILL BE WEST OF MY CWA BY THE END OF THE FORECAST
PERIOD. HOWEVER...PRE-FRONTAL CONVECTION SWEEPS FROM WEST TO EAST
LATE TUESDAY THROUGH WEDNESDAY. WILL BUMP POPS UP IN THE GRIDS TO
30% FOR TUESDAY AND 40% WEDNESDAY.
&&
.MARINE...WINDS AND SEAS INCREASE TO SCA ACROSS ENTIRE MARINE AREA
TONIGHT AND MAINTAIN THESE LEVELS THROUGH THURSDAY. WINDS AND SEAS
DIMINISH IN THE WAKE OF THE FRONT THURSDAY NIGHT AND REMAIN LOW
THROUGH THE REST OF THE PERIOD.
&&
.FIRE WEATHER...NO CONCERNS UNTIL POSSIBLY THIS WEEKEND.
&&
.HYDROLOGY...SEVERAL RIVERS REMAIN AT OR ABOVE FLOOD STAGE. PLEASE
REFERENCE THE LATEST FLSTAE PRODUCTS FOR MORE DETAILS. THE LOCAL
HYDROLOGIC OUTLOOK CAN BE FOUND ON THE WEB AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/SFTTAE
THIS OUTLOOK STRESSES THAT NEW FLOODING AROUND MAINSTEM RIVERS COULD
BE EASILY SEEN WITH THIS NEXT EVENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 64 74 57 75/ 60 80 30 40
PANAMA CITY 66 72 59 71/ 90 70 20 40
DOTHAN 62 75 57 71/ 90 70 20 40
ALBANY 63 74 56 73/ 70 80 20 40
VALDOSTA 62 77 58 74/ 50 80 30 40
CROSS CITY 62 77 59 75/ 30 80 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH TONIGHT.
GA...FLOOD WATCH TONIGHT.
FL...FLOOD WATCH TONIGHT.
SCA ALL LEGS TONIGHT.
&&
BARRYHAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER THREAT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1225 PM EDT WED APR 6 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-071000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 1225 PM EDT WED APR 6 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEP LOW PRESSURE SYSTEM WILL APPROACH THE OUTLOOK AREA...BRINGING SHOWERS...THUNDERSTORMS AND HEAVY RAIN. SOME THUNDERSTORMS OVER THE EASTERN FLORIDA PANHANDLE AND SOUTHEASTERN ALABAMA COULD BECOME SEVERE LATER THIS AFTERNOON WITH DAMAGING WINDS....LARGE HAIL AND POSSIBLE TORNADOS. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT FOR THE WESTERN MOST COUNTIES IN THIS AREA. SEVERE WEATHER REPORTS OF TORNADOS AND LARGE HAIL HAVE ALREADY BEEN INDICATED WITH THIS SYSTEM UPSTREAM IN LOUISIANA AND MISSISSIPPI. SEE MIAWOU2...SPSTAE AND AFDTAE FOR DETAILS. THE SEVERE WEATHER THREAT WILL INCREASE TONIGHT OVER THE ENTIRE OUTLOOK AREA...ALONG WITH LOCALLY HEAVY RAIN. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TONIGHT. BECAUSE THE SOIL IS WET AND RIVERS REMAIN SWOLLEN FROM PREVIOUS RAINS...EVEN A COUPLE ADDITIONAL INCHES OF PRECIPITATION COULD AGGRAVATE FLOODING... ESPECIALLY IN THE VICINITY OF RIVERS ALREADY IN FLOOD. WINDS AND SEAS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS TONIGHT...WITH CONDITIONS DETERIORATING FROM WEST TO EAST. STRONG ONSHORE WINDS OVERNIGHT MAY RESULT IN TIDE LEVELS 1 TO 2 FEET ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THURSDAY MORNING AHEAD OF THE COLD FRONT. WINDS AND SEAS WILL GRADUALLY SUBSIDE TO BELOW SMALL CRAFT ADVISORY LEVELS THURSDAY NIGHT. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING TODAY OR TONIGHT...SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT. .RIP CURRENTS... THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE/BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 806 PM EDT WED APR 6 2005 ALZ065>069-FLZ007>013-GAZ120>123-142-143-155-070400- BAY FL-CALHOUN GA-CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL- DALE AL-EARLY GA-GENEVA AL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-JACKSON FL-MILLER GA-QUITMAN GA-RANDOLPH GA- SEMINOLE GA-WASHINGTON FL- INCLUDING THE CITIES OF...ABBEVILLE...BLAKELY...BLOUNTSTOWN... BONIFAY...CALLAWAY...CHIPLEY...COLQUITT...COTTONWOOD...CUTHBERT... DALEVILLE...DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN... ELBA...ENTERPRISE...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...MARIANNA...MORGAN...OZARK...PANAMA CITY... PANAMA CITY BEACH...SANTA ROSA BEACH AND VERNON 806 PM EDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...PARTS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND PARTS OF THE FLORIDA PANHANDLE...EFFECTIVE UNTIL 1100 PM CDT WEDNESDAY EVENING (MIDNIGHT EDT THURSDAY MORNING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH AND CALHOUN. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON AND CALHOUN. A STRONG SURFACE SYSTEM WILL PRODUCE STRONG TO SEVERE STORMS OVER THE NEXT SEVERAL HOURS. THE MAIN THREAT WILL BE WIND GUSTS TO 60 MPH...LARGE HAIL...AND ISOLATED TORNADOES. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 7-TREXLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 SE NEW BROCKTON 31.38N 85.92W
04/06/2005 0.88 INCH COFFEE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED BETWEEN NEW BROCKTON AND
ENTERPRISE.
&&
GODSEYThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter size hail reported by a EMS unit on Interstate 10 near mile marker 73.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447906.